pain pain and more pain

hiya ladies,

does anyone have aches and pains especially in their legs since treatment.i have had 8 lots of chemo and full surgery in jan 2011. i wake up with pain in my legs and achey joints and sometimes pain in my abdomen. my GP says it is probably scar tissue and painful legs a side effect of the chemo.unfortunately i have little faith in my GP as they have been poor during my treatment.i find this page very reassuring and want to ask if any of you guys have had the same. i am on diary free quite healthy diet and have started to take root ginger, kelp and selenuim supplements.any ideas or help folks.

5 Replies

oldestnewest
  • Hi there,

    I had achy legs and joints during chemo. It would start about 3 days after treatment, be really bad for the next 3 to 4 days then gradually feel better.

    I also had sharp pains in my abdomen about two weeks after surgery. I was going to the doctor about it but could'nt get an appointment. One morning I stood up quickly which really hurt but after that it began to feel better so I definitely feel this was scar tissue with me.

    I hope this helps you

    Jackie

  • Oh yes!

    It's also probably menopausal, if this applies to you. If so I refer you to my recent blog, and suggest you get a "ladycare magnet'. It's certainly worth a try even if you aren't menopausal.

    Each chemo treatment left me hobbling more - it was the worst bit for me.

    Isadora.

  • Hi there

    I had my surgery in August 2010 and then a further two chemos. I find, even after 11 months I still have pain in my joints, especially my legs and across my abdomen. My biggest problem is getting up from the chair. If I sit in anything too low I find I have a real ache across my stomach and in fact all over my body and have to wait a long moment until I can get moving - most annoying as I bought a lovely new sofa last year but now can't sit on it - still it's nice to look at! I'm almost getting to the point of looking at 'old lady chairs' but don't think I could put up with one as they look so awful!!

    I have mentioned it to both my GP and Oncologist however after a good feel of my tummy they don't seem in the slightest concerned about it and I think it might just be caused by all the rummaging around and treatments I've had. I also have an ileostomy which probably doesn't help.

    I find the best thing for me is to keep on the move as much as possible, I try not to sit around for too long, just get up and walk about the house every half hour if I'm not actually going out anywhere.

    I would say the fact that as you only had your surgery in January it's still pretty early days for you and hope you'll find, as I've done that as each month passes it's not quite so bad.

    Hope this helps. Cathy X

  • HI there girls,

    I had my surgery (but no chemo) in Oct 09 and for several months after this I had horrendous aches and pains which were investigsted by my GP thru blood test etc and nothing could be found. I firmly believe that surgery takes alot more out of us than we think - we feel better and assume we are fine when our bodies aren't really fine.

    I had gradullay inproved but still feel very achey from time to time - I just give myself a kick up the butt now and go and do something positive!

    Wishing you all well,

    Sheila:)X

  • Pain! Oh yes!

    I had surgery in May and am now just through my second chemo. Leg pain is my problem too. It starts on the second day after chemo and I am miserable for three days, a little less so on the fifth and more or less OK on the sixth. The last couple of days my legs began to lose function as well and became wobbly and wouldn't carry me upstairs properly. Both times so far I have felt my resolve weakening about the whole chemo enterprise but thank heaven pain is something I forget and I get brave enough to face it again in time for the next.

    The first time I asked advice and was told to take paracetamot and ibuprophen. These were completely useless. I felt the problem was being brushed aside by medics who were more interested in side effects I did not have but hoped this was because it was not considered a long term problem. The comments above now make me wonder about that.

    The second time i got Co-codamol and Diclofenac sodium from my GP but again I didn't notice any relief after taking them. At least my GP seemed to know what i was talking about. She described it as being like "real flu" with inflamed leg muscles. Next visit to the oncologist I'm asking for still stronger pain killers. After all they don't want us to start jeopadising our recovery by giving up and pain should be manageable.

    The thing that works for me is to have some company. Someone whose life is normal so I make the effort to meet them half way. Being left alone with it is no good.

    I reckon we just have to make one hell of a fuss and impress on our doctors that we are not wimps - it has to be taken seriously

    Good luck with it. Let us know how it goes, Liz

You may also like...